Alert archive / Nebraska / River Flood Warnings in 2008
River Flood Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at May 29, 2008, 10:34 AM CDT for Holt County, Rock County, Nebraska. It took effect at May 30, 2008, 4:45 AM CDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2008, 10:34 AM CDT (15:34 UTC)
- In effect from
- May 30, 2008, 4:45 AM CDT
- Expired
- May 31, 2008, 3:54 PM CDT
- In force
- 35 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- Minor
Counties Holt County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 132 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Elkhorn River at Ewing (EWIN1). The gauge peaked at 9.18 ft at May 30, 2008, 3:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06797500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KLBF 291534 FLWLBF BULLETIN -IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1034 AM CDT THU MAY 29 2008 ...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN NEBRASKA... ELKHORN RIVER NEAR EWING AFFECTING HOLT AND ROCK COUNTIES NEC089-149-301534- /O.NEW.KLBF.FL.W.0002.080530T2248Z-080602T0300Z/ /EWIN1.1.ER.080530T2248Z.080531T1200Z.080601T0300Z.NR/ 1034 AM CDT THU MAY 29 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLOOD WARNING FOR THE ELKHORN RIVER NEAR EWING. * FROM FRIDAY AFTERNOON TO SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM THURSDAY THE STAGE WAS 6.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND CONTINUE TO RISE TO NEAR 9.4 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY BEFORE MIDNIGHT. * IMPACT...AT 9.5 FEET...MINOR FLOODING SHOULD BE ANTICIPATED ALONG AND NEAR THE ELKHORN RIVER. RESIDENTS OF EWING SHOULD TAKE PRECAUTIONS TO PROTECT PROPERTY AND LIVESTOCK. $$
7 follow-up statements
000 WGUS83 KLBF 300136 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 836 PM CDT THU MAY 29 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA... ELKHORN RIVER NEAR EWING 1N AFFECTING HOLT AND ROCK COUNTIES NEC089-149-310136- /O.EXT.KLBF.FL.W.0002.080530T0945Z-080603T0200Z/ /EWIN1.2.ER.080530T0945Z.080531T1200Z.080602T0200Z.NR/ 836 PM CDT THU MAY 29 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING FOR THE ELKHORN RIVER NEAR EWING... * FROM LATE TONIGHT TO MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:45 PM CDT THURSDAY THE STAGE WAS 7.5 FEET. * MODERATE TO SEVERE FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 11.0 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY BEFORE MIDNIGHT. * A FORECAST OF 11.0 FEET IS 0.32 FEET BELOW THE ALL TIME RECORD OF 11.32 FEET WHICH OCCURRED ON JUNE 23RD 1947...OR 0.09 FEET BELOW THE STAGE OF 11.09 FEET WHICH OCCURRED ON MAY 29TH 1995. * IMPACT...MANY SECONDARY ROADS EXPECTED TO BE INNUNDATED. * IMPACT...AT 10.0 FEET...MODERATE FLOOD STAGE WITH PORTIONS OF EWING EXPERIENCING FLOODING. * IMPACT...AT 9.5 FEET...MINOR FLOODING SHOULD BE ANTICIPATED ALONG AND NEAR THE ELKHORN RIVER. RESIDENTS OF EWING SHOULD TAKE PRECAUTIONS TO PROTECT PROPERTY AND LIVESTOCK. * IMPACT...AT 9.0 FEET...MINOR FLOODING CAN BE EXPECTED AS THE ELKHORN RIVER OVERFLOWS INTO NEARBY PASTURE LAND AND LOW LYING AREAS. $$ BUTTLER
000 WGUS83 KLBF 301554 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1054 AM CDT FRI MAY 30 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA... ELKHORN RIVER NEAR EWING 1N AFFECTING HOLT AND ROCK COUNTIES NEC089-149-311554- /O.EXT.KLBF.FL.W.0002.000000T0000Z-080603T0336Z/ /EWIN1.2.ER.080530T1503Z.080531T1800Z.080602T0336Z.NR/ 1054 AM CDT FRI MAY 30 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE ELKHORN RIVER NEAR EWING. * UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM FRIDAY THE STAGE WAS 9.0 FEET. * MODERATE TO SEVERE FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 11.0 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY BEFORE MIDNIGHT. * A FORECAST OF 11.0 FEET IS 0.32 FEET BELOW THE ALL TIME RECORD OF 11.32 FEET WHICH OCCURRED ON JUNE 23RD 1947...OR 0.09 FEET BELOW THE STAGE OF 11.09 FEET WHICH OCCURRED ON MAY 29TH 1995. * IMPACT...MANY SECONDARY ROADS EXPECTED TO BE INNUNDATED. * IMPACT...AT 10.0 FEET...MODERATE FLOOD STAGE WITH PORTIONS OF EWING EXPERIENCING FLOODING. * IMPACT...AT 9.5 FEET...MINOR FLOODING SHOULD BE ANTICIPATED ALONG AND NEAR THE ELKHORN RIVER. RESIDENTS OF EWING SHOULD TAKE PRECAUTIONS TO PROTECT PROPERTY AND LIVESTOCK. * IMPACT...AT 9.0 FEET...MINOR FLOODING CAN BE EXPECTED AS THE ELKHORN RIVER OVERFLOWS INTO NEARBY PASTURE LAND AND LOW LYING AREAS. $$
000 WGUS83 KLBF 302031 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 PM CDT FRI MAY 30 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA... ELKHORN RIVER NEAR EWING AFFECTING HOLT AND ROCK COUNTIES NEC089-149-312031- /O.EXT.KLBF.FL.W.0002.000000T0000Z-080602T0400Z/ /EWIN1.1.ER.080530T1622Z.080531T1200Z.080601T0400Z.NR/ 331 PM CDT FRI MAY 30 2008 THE FLOOD WARNING CONTINUES FOR THE ELKHORN RIVER NEAR EWING 1N. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:45 PM FRIDAY THE STAGE WAS 9.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS NOW FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE EVENING. * IMPACT...AT 10.0 FEET...MODERATE FLOOD STAGE WITH PORTIONS OF EWING EXPERIENCING FLOODING. * IMPACT...AT 9.5 FEET...MINOR FLOODING SHOULD BE ANTICIPATED ALONG AND NEAR THE ELKHORN RIVER. RESIDENTS OF EWING SHOULD TAKE PRECAUTIONS TO PROTECT PROPERTY AND LIVESTOCK. * IMPACT...AT 9.0 FEET...MINOR FLOODING CAN BE EXPECTED AS THE ELKHORN RIVER OVERFLOWS INTO NEARBY PASTURE LAND AND LOW LYING AREAS. $$
000 WGUS83 KLBF 310620 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 120 AM CDT SAT MAY 31 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA... ELKHORN RIVER NEAR EWING 1N AFFECTING HOLT AND ROCK COUNTIES NEC089-149-010620- /O.EXT.KLBF.FL.W.0002.000000T0000Z-080601T1200Z/ /EWIN1.1.ER.080530T1622Z.080530T1930Z.080531T1200Z.NO/ 120 AM CDT SAT MAY 31 2008 THE FLOOD WARNING CONTINUES FOR THE ELKHORN RIVER NEAR EWING 1N. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:00 AM SATURDAY THE STAGE WAS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS MORNING. * IMPACT...AT 10.0 FEET...MODERATE FLOOD STAGE WITH PORTIONS OF EWING EXPERIENCING FLOODING. * IMPACT...AT 9.5 FEET...MINOR FLOODING SHOULD BE ANTICIPATED ALONG AND NEAR THE ELKHORN RIVER. RESIDENTS OF EWING SHOULD TAKE PRECAUTIONS TO PROTECT PROPERTY AND LIVESTOCK. * IMPACT...AT 9.0 FEET...MINOR FLOODING CAN BE EXPECTED AS THE ELKHORN RIVER OVERFLOWS INTO NEARBY PASTURE LAND AND LOW LYING AREAS. $$ springer
000 WGUS83 KLBF 311215 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 715 AM CDT SAT MAY 31 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA... ELKHORN RIVER NEAR EWING 1N AFFECTING HOLT AND ROCK COUNTIES NEC089-149-011215- /O.EXT.KLBF.FL.W.0002.000000T0000Z-080601T1300Z/ /EWIN1.1.ER.080530T1622Z.080530T1930Z.080531T1300Z.NO/ 715 AM CDT SAT MAY 31 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE ELKHORN RIVER NEAR EWING 1N. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SATURDAY THE STAGE WAS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS MORNING. * IMPACT...AT 10.0 FEET...MODERATE FLOOD STAGE WITH PORTIONS OF EWING EXPERIENCING FLOODING. * IMPACT...AT 9.5 FEET...MINOR FLOODING SHOULD BE ANTICIPATED ALONG AND NEAR THE ELKHORN RIVER. RESIDENTS OF EWING SHOULD TAKE PRECAUTIONS TO PROTECT PROPERTY AND LIVESTOCK. * IMPACT...AT 9.0 FEET...MINOR FLOODING CAN BE EXPECTED AS THE ELKHORN RIVER OVERFLOWS INTO NEARBY PASTURE LAND AND LOW LYING AREAS. $$ SPRINGER
000 WGUS83 KLBF 311616 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1116 AM CDT SAT MAY 31 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA... ELKHORN RIVER NEAR EWING AFFECTING HOLT AND ROCK COUNTIES NEC089-149-011616- /O.EXT.KLBF.FL.W.0002.000000T0000Z-080601T1800Z/ /EWIN1.1.ER.080530T1622Z.080530T1930Z.080531T1800Z.NO/ 1116 AM CDT SAT MAY 31 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE ELKHORN RIVER NEAR EWING. * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 10:45 AM SATURDAY THE STAGE WAS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 10.0 FEET...MODERATE FLOOD STAGE WITH PORTIONS OF EWING EXPERIENCING FLOODING. * IMPACT...AT 9.5 FEET...MINOR FLOODING SHOULD BE ANTICIPATED ALONG AND NEAR THE ELKHORN RIVER. RESIDENTS OF EWING SHOULD TAKE PRECAUTIONS TO PROTECT PROPERTY AND LIVESTOCK. * IMPACT...AT 9.0 FEET...MINOR FLOODING CAN BE EXPECTED AS THE ELKHORN RIVER OVERFLOWS INTO NEARBY PASTURE LAND AND LOW LYING AREAS. $$
000 WGUS83 KLBF 312054 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 354 PM CDT SAT MAY 31 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEBRASKA... ELKHORN RIVER NEAR EWING 1N AFFECTING HOLT AND ROCK COUNTIES NEC089-149-312124- /O.CAN.KLBF.FL.W.0002.000000T0000Z-080601T1800Z/ /EWIN1.1.ER.080530T1622Z.080530T1930Z.080531T1910Z.NO/ 354 PM CDT SAT MAY 31 2008 THE FLOOD WARNING IS CANCELLED FOR THE ELKHORN RIVER NEAR EWING. * AT 3:30 PM SATURDAY THE STAGE WAS 8.97 FEET AND FALLING. * FELL BELOW FLOOD STAGE AT 2:10 PM SATURDAY. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.3 FEET BY TOMORROW MORNING. * IMPACT...AT 10.0 FEET...MODERATE FLOOD STAGE WITH PORTIONS OF EWING EXPERIENCING FLOODING. * IMPACT...AT 9.5 FEET...MINOR FLOODING SHOULD BE ANTICIPATED ALONG AND NEAR THE ELKHORN RIVER. RESIDENTS OF EWING SHOULD TAKE PRECAUTIONS TO PROTECT PROPERTY AND LIVESTOCK. * IMPACT...AT 9.0 FEET...MINOR FLOODING CAN BE EXPECTED AS THE ELKHORN RIVER OVERFLOWS INTO NEARBY PASTURE LAND AND LOW LYING AREAS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at May 29, 3:39 AM CDT, 6 hours 55 minutes earlier.
Area forecast discussion, May 29, 3:39 AM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 AM CDT THU MAY 29 2008
.SYNOPSIS...
00Z UPR AIR PATTERN IS CHARACTERIZED BY A BROAD TROUGH CENTERED OVER
THE WEST COAST...AND A RIDGE AXIS LOCATED ACROSS THE GREAT PLAINS.
S/W TROUGH OBSERVED IN WV IMAGERY IS BEGINNING TO ROUND THE BASE OF
THE WEST COAST TROUGH...AND IS FCST TO MOVE TOWARD THE CENTRAL HIGH
PLAINS THURSDAY AFTERNOON. AT THE SURFACE...HIGH PRESSURE WAS
CENTERED AROUND LAKE MICHIGAN...WHILE A TROUGH OF LOW PRESSURE
EXTENDED NORTH TO SOUTH OVER THE INTERMOUNTAIN WEST. LOW TO UPR 60S
DEWPOINTS RESIDE OVER THE SOUTHERN PLAINS...AND WILL BEGIN TO RETURN
NORTH INTO THE CENTRAL PLAINS DURING THE NEXT 12 HRS. THIS WILL
OCCUR IN CONJUNCTION WITH A PLUME OF WARM 700 MB AIR /AND
STEEPENING MID LVL LAPSE RATES/...WHICH IS IN THE PROCESSES OF
MOVING NORTHEAST INTO THE CENTRAL PLAINS. DIFFERENTIAL ADVECTION
OF THESE TWO AIRMASSES WILL LEAD TO LARGE POTENTIAL INSTABILITY
ACROSS MUCH OF NEBRASKA ON THURSDAY...SETTING THE STAGE FOR AN
INTENSE CONVECTIVE EPISODE OVER THE CENTRAL PLAINS THURSDAY
AFTERNOON/NIGHT AS THE WESTERN DISTURBANCE MOVES EAST ACROSS THE
REGION.
&&
.DISCUSSION...
STRONG LOW LVL JET /AOB 40-60 KT/ AND SUBSEQUENT MOISTURE
TRANSPORT...COMBINED WITH FOCUSED 850-700 MB WARM AIR ADVECTION
ARE AIDING IN THE MAINTENANCE OF ELEVATED THUNDERSTORM ACTIVITY
OVER NORTH CENTRAL NEBRASKA. THESE STORMS WILL CONTINUE TO MOVE
NORTHEAST ACROSS THE CWA THROUGH EARLY THURSDAY MORNING...WITH
GREATEST COVERAGE LIKELY OVER THE NORTHERN HALF OF THE CWA.
TRAINING THUNDERSTORMS OVER THE NORTHEASTERN PORTION OF THE CWA
HAVE PROMPTED A FLASH FLOOD WARNING FOR SOUTHERN HOLT AND
SOUTHEASTERN ROCK COUNTIES /BUT EXPECT THIS THREAT TO EVENTUALLY
SUBSIDE BY MORNING/. AS WE HEAD INTO THURSDAY AFTERNOON...SFC LOW
PRESSURE IS FCST TO STRENGTHEN OVER NORTHEAST COLORADO...WITH A
TROUGH AXIS EXTENDING NORTHEAST ACROSS WESTERN NEB TO A WEAK LOW
OVER SOUTHEASTERN SD. A WARM FRONT WILL EXTEND EAST/SOUTHEAST FROM
THE SD LOW...WITH UPR 50S TO POSSIBLY MID 60S DEWPOINTS LOCATED
ACROSS THE EASTERN HALF OF THE CWA. CURRENTLY EXPECT AN AXIS OF
MID/UPR 80S TO DEVELOP ALONG THE SFC TROUGH...POINTING TOWARD THE
SD SFC LOW AND WARM FRONT. LOWER 80S ARE LIKELY WEST AND EAST OF
THE TROUGH AXIS /WITH PERHAPS UPR 70S OVER FAR NORTHEAST PORTION
OF THE CWA DEPENDING UPON THE AMOUNT OF DAYTIME CLOUDINESS THAT
PERSISTS NEAR THE WARM FRONT/.
STEEP LOW LVL LAPSE RATES /STRONG BOUNDARY LAYER DESTABILIZATION/
WILL BUILD NORTHEAST ALONG SFC TROUGH...AND WITH FURTHER
DESTABILIZATION PROVIDED BY APPROACHING UPR DISTURBANCE...EXPECT
SFC BASED THUNDERSTORM DEVELOPMENT DURING THE MID TO LATE
AFTERNOON EMANATING OFF THE SFC HEAT AXIS /ROUGHLY ALONG HIGHWAY
83/...AND THEN MOVING EAST INTO AN INCREASINGLY UNSTABLE AIRMASS.
VEERING SFC WINDS...DEEP TROPOSPHERIC FLOW PARALLEL TO SFC
FORCING...AND RELATIVELY DRY SUB-CLOUD LAYER SEEM TO POINT TOWARD
AN EVENTUAL TRANSITION TO LINE SEGMENTS/LINEAR CONVECTIVE MODE.
MODERATE TO STRONG INSTABILITY AND STRONG UNI-DIRECTIONAL SHEAR
PROFILES /0-6 KM BULK SHEAR AROUND 50-70 KT/ CERTAINLY SUPPORT
SUPERCELLS AND LIKELY SEVERE WEATHER. HOWEVER...WEAK LOW LVL
HODOGRAPH STRUCTURE DOES NOT SEEM TO FAVOR A SUBSTANTIAL TORNADO
THREAT...THUS LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE
DOMINANT SVR THREAT.
ONE FEATURE THAT MAY NEED TO BE MONITORED DURING THE DAY IS THE
EFFECTS OF ONGOING HEAVY RAINFALL OVER NORTHERN/NORTHEASTERN PORTION
OF THE CWA...AS THIS GROUND WETTING PRECIPITATION COULD YIELD LOWER
LCL HEIGHTS AND A SOURCE OF LOCALLY ENHANCED STREAMWISE
VORTICITY...WHICH MIGHT FAVOR TORNADIC DEVELOPMENT AS AFTERNOON
CONVECTION MOVES ACROSS THAT REGION. OTHERWISE...60 KT LLJ IS FCST
TO VEER WELL EAST OF THE CWA THROUGH THE NIGHT AS UPR DISTURBANCE
QUICKLY PROGRESSES ACROSS THE REGION. THIS SHOULD FOCUS THE
DEVELOPMENT OF AN INTENSE NOCTURNAL MCS EAST OF THE CWA...AND
QUICKLY DECREASE CONVECTIVE POTENTIAL OVER WESTERN/NORTH CENTRAL
NEBRASKA BY 06Z.
THE UPR DISTURBANCE WILL CONTINUE TO PASS NORTH AND EAST OF THE CWA
ON FRIDAY...WITH GRADUAL INCREASE IN UPR LVL HEIGHTS NOTED. COOL MID
LVL AIRMASS WILL STILL BE PRESENT ACROSS THE REGION...WHICH COULD
RESULT IN LATE AFTERNOON SHOWERS/THUNDERSTORMS. WILL NOT MODIFY
PREVIOUS FCST SUBSTANTIALLY...AND LEAVE POPS CONFINED MAINLY TO
NORTHERN COUNTIES DUE TO MORE FAVORABLE THERMODYNAMIC PROFILES.
DAYTIME HIGHS ARE STILL EXPECTED TO BE AROUND OR SLIGHTLY ABOVE
NORMAL ACROSS THE CWA. AS WE HEAD INTO FRIDAY NIGHT...MAINLY CLEAR
SKIES AND AN AXIS OF SFC HIGH PRESSURE BECOME ESTABLISHED ACROSS
THE CWA...AND THIS SHOULD LEAD TO COOLER NIGHTTIME LOWS COMPARED TO
PREVIOUS TWO NIGHTS /UPR 40S TO LWR 50S/. AS HEIGHTS CONTINUE TO
RISE OVER THE ROCKIES...A SUBTLE JETLET IS FCST TO LIFT NORTHEAST
ACROSS THE CENTRAL PLAINS FRIDAY NIGHT. THIS MAY RESULT IN
INCREASING ISENTROPIC UPGLIDE...FAVORING SHOWERS AND
THUNDERSTORMS OVER THE NORTHWEST PORTION OF THE CWA. MID LVL RIDGE
AXIS THEN SLIDES EAST INTO THE REGION SATURDAY NIGHT...WITH LOW LVL
SOUTHERLY FLOW AND STRENGTHENING MOISTURE TRANSPORT BECOMING
JUXTAPOSED WITH STEEP MID LVL LAPSE RATES ROTATING EAST AROUND THE
NORTHERN SIDE OF MID LVL ANTICYCLONE CENTERED OVER THE SOUTHERN
PLAINS. THIS SUPPORTS POP/THUNDERSTORM FCST MADE BY PREVIOUS
SHIFT...THUS MADE FEW CHANGES. LARGE SCALE PATTERN CONTINUES TO
FAVOR THE PERIODIC PASSAGE OF SUBTLE MID LVL WAVES OCCURRING IN
CONJUNCTION WITH A MOIST BOUNDARY LAYER AND STEEP MID LVL LAPSE
RATES...WITH ANOTHER NOCTURNAL MCS POSSIBLE SUNDAY NIGHT.
&&
.AVIATION...
INSTRUMENT TO LOW INSTRUMENT CEILINGS ARE LIKELY TO CONTINUE
THIS MORNING IN CENTRAL AND SOUTHWEST NEBRASKA...INCLUDING THE NORTH
PLATTE TERMINAL. INSTRUMENT VISIBILITY IS ALSO LIKELY IN MIST AND/OR
DRIZZLE. IN NORTH CENTRAL NEBRASKA...SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO KEEP THE NEAR SURFACE LAYER WELL MIXED...AND MARGINAL
CEILINGS ARE THE MOST LIKELY SCENARIO. HOWEVER...VISIBILITY BELOW
3SM IS POSSIBLE IN THE SHOWERS. SINCE THE LOWER VISIBILITY IN
SHOWERS IS NOT LIKELY TO LAST MORE THAN HALF AN HOUR AT A TIME...WE
WILL KEEP THEM AT OR ABOVE THE VISUAL THRESHOLD FOR NOW. THUNDER IS
THE BIGGEST PROBLEM FOR THE NORTH. THUNDERSTORMS COMING OUT OF
NORTHEAST COLORADO MAY LIFT THE CEILINGS IN SOUTHWEST NEBRASKA
BETWEEN 08Z AND 10Z. AT SUNRISE...WE WOULD EXPECT CEILINGS AND
VISIBILITY TO LIFT FAIRLY QUICKLY IN SOUTHWEST NEBRASKA AS LONG AS A
MIDDLE CLOUD CEILING DOES NOT MOVE IN OVER THE STRATUS. WITH THE
ABUNDANCE OF LOW LEVEL MOISTURE AND A FRONT MOVING THROUGH THE
AREA....THUNDERSTORMS ARE A SAFE BET FOR NORTH CENTRAL THROUGH
SOUTHWEST NEBRASKA AGAIN THIS AFTERNOON AND EVENING WITH HAIL A
POSSIBILITY.
&&
.HYDROLOGY...
THE WEATHER PATTERN FOR THE LAST THREE DAYS HAS FAVORED A FAIRLY
HIGH PRECIPITATION EFFICIENCY WITH THE SHOWERS AND THUNDERSTORMS.
FORECAST SOUNDINGS INDICATE MOISTURE INCREASING IN THE MID LEVELS SO
THAT PRECIPITABLE WATER VALUES MAY EXCEED 1.2 INCH IN CENTRAL AND
NORTH CENTRAL NEBRASKA WITH STORM MOTION TO THE EAST-NORTHEAST AT
20-30KT. SO...ALTHOUGH HEAVY RAIN IS LIKELY...THE LOW LEVEL BOUNDARY
IS NOT EXPECTED TO STALL. THEREFORE...IT DOES NOT APPEAR THAT
PERSISTENT HEAVY RAINFALL IS A THREAT TODAY.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
GARNER/SPRINGERHazardous weather outlook, May 29, 7:43 AM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 743 AM CDT THU MAY 29 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-301245- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 743 AM CDT THU MAY 29 2008 /643 AM MDT THU MAY 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THERE IS AT LEAST A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EVENING WITH A MODERATE RISK OVER PARTS OF NORTH CENTRAL THROUGH SOUTHWEST NEBRASKA. THE MODERATE RISK AREA IS SOUTH AND EAST OF A LINE FROM SPENCER...THROUGH STUART...ALMERIA AND NORTH PLATTE...TO HAYES CENTER AND INCLUDES THE CITIES OF ONEILL...BROKEN BOW...MAXWELL AND CURTIS. THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL NEBRASKA OVER WHEELER AND EXTREME SOUTHEAST HOLT COUNTIES. THE HIGH RISK AREA INCLUDES THE CITIES OF PAGE...EWING AND BARTLETT. MODERATE AND HIGH RISK MEANS THAT SEVERE THUNDERSTORMS ARE LIKELY AND THERE IS A CHANCE OF STRONG...LONG TRACK TORNADOES. A FRONTAL SYSTEM COMING THROUGH CENTRAL AND WESTERN NEBRASKA THIS AFTERNOON AND EVENING IS EXPECTED TO BE THE FOCUS OF THUNDERSTORMS DEVELOPMENT. THE AIR AHEAD OF THE FRONT IS EXPECTED TO BECOME EXTREMELY UNSTABLE WITH LOW LEVEL WIND PROFILES FAVORABLE FOR SUPER CELL DEVELOPMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY AFTERNOON AND NIGHT AND SATURDAY AFTERNOON AND NIGHT. THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
In the hours before
Local storm report, May 29, 5:14 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
514 AM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM FLASH FLOOD PAGE 42.40N 98.42W
05/29/2008 HOLT NE CO-OP OBSERVER
WATER REPORTED OVER COUNTY ROAD S45A NORTH OF PAGE. ROAD
IS NOT PASSIBLE BY AUTOMOBILE.
&&
BTAYLORLocal storm report, May 29, 5:18 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
518 AM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM FLASH FLOOD PAGE 42.40N 98.42W
05/29/2008 HOLT NE CO-OP OBSERVER
WATER REPORTED OVER COUNTY ROAD S45A NORTH OF PAGE. ROAD
IS NOT PASSABLE BY AUTOMOBILE.
&&
BTAYLORLocal storm report, May 29, 5:21 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
521 AM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM FLASH FLOOD ONEILL 42.46N 98.65W
05/29/2008 HOLT NE CO-OP OBSERVER
WATER REPORTED OVER A GRAVEL COUNTY ROAD EAST OF ONEILL.
OBSERVER REPORTS 3.93 INCHES OF RAIN IN ONEILL.
&&
BTAYLORLocal storm report, May 29, 6:37 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 AM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM HEAVY RAIN ONEILL 42.46N 98.65W
05/29/2008 E4.00 INCH HOLT NE CO-OP OBSERVER
COOP OBSERVER REPORTED HIGHWAY 108 FROM ONEILL TO 15
MILES EAST TRAVEL IS NOT RECCOMMENDED DUE TO WATER OVER
THE ROADWAY.
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 11:06 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 39 min |
| May 29, 1:42 AM CDT | Flash Flood Warning | LBF | Holt, Rock | 4 hr |
| May 29, 9:05 AM CDT | Flash Flood Watch | LBF | Blaine, Boyd, Brown, Custer, Frontier, Garfield and 8 more | 18 hr |
| May 29, 2:32 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 43 min |
| May 29, 3:09 PM CDT | Tornado Warning | LBF | Frontier | 51 min |
| May 29, 3:16 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 44 min |
| May 29, 3:45 PM CDT | Flash Flood Warning | LBF | Frontier | 6 hr |
| May 29, 3:46 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 44 min |
| May 29, 3:50 PM CDT | Tornado Warning | LBF | Frontier | 27 min |
| May 29, 4:08 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 52 min |
| May 29, 4:19 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 56 min |
| May 29, 4:26 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 49 min |
| May 29, 4:48 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 42 min |
| May 29, 5:07 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 38 min |
| May 29, 5:13 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 32 min |
| May 29, 5:13 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 47 min |
| May 29, 5:22 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Loup, Rock | 38 min |
| May 29, 5:41 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 22 min |
| May 29, 5:45 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| May 29, 5:48 PM CDT | Flash Flood Warning | LBF | Holt | 6 hr |
| May 29, 5:50 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 40 min |
| May 29, 5:59 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Loup, Rock | 46 min |
| May 29, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 44 min |
Nearby
River Flood Warnings in Nebraska, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.